Alert archive / Louisiana / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 23, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at May 26, 2010, 2:43 PM CDT for Vernon Parish, Louisiana. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 26, 2010, 2:43 PM CDT (19:43 UTC)
- Expired
- May 26, 2010, 3:26 PM CDT
- In force
- 43 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
County Vernon Parish, LA
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 7.7 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1477 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 1221 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 12:29 PM CDT, 2 hours 14 minutes earlier.
Area forecast discussion, May 26, 12:29 PM CDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 1229 PM CDT WED MAY 26 2010 .DISCUSSION... FOR THE 26/18Z TAF ISSUANCE. && .AVIATION... CURRENTLY VFR CONDITIONS ARE OCCURRING ACROSS THE AREA WITH CU JUST BEGINNING TO BUILD UP. FOR THE REMAINDER OF THE AFTERNOON...MOIST AND VERY UNSTABLE AIR MASS IN PLACE...SO WITH DAYTIME HEATING CU SHOULD CONTINUE TO BUILD WITH ISOLATED SHOWERS AND THUNDERSTORMS DEVELOPING. DUE TO THE ISOLATED NATURE OF THE ACTIVITY WILL JUST MENTION VCSH OR VCTS FOR TAF SITES. ACTIVITY THAT DOES DEVELOP WILL DISSIPATE IN THE EVENING WITH THE LOSS OF DAYTIME HEATING. SOME PATCHY FOG WILL DEVELOP WITH MVFR VISIBILITIES POSSIBLE DURING THE LATE OVERNIGHT UNTIL SHORTLY AFTER SUNRISE THURSDAY. RUA && .PREV DISCUSSION... /ISSUED 1036 AM CDT WED MAY 26 2010/ DISCUSSION... WEAK RIDGING OVER THE REGION IS PRODUCING LIGHT WINDS WITH A WEAK NORTHERLY COMPONENT. WITH THE EXCEPTION OF SOME MIDLEVEL CLOUDS...SKIES ARE MOSTLY SUNNY ACRS THE AREA...AND THIS HAS ALLOWED TEMPERATURES TO CLIMB INTO THE LOW TO MID 80S AS OF 10 AM. ANOTHER WARMER THAN NORMAL AFTN ON TAP WITH FCST HIGHS NEAR 90 STILL LOOKING GOOD. WITH SUFFICIENT SUNSHINE...A FEW LOCATIONS COULD APPROACH THE MID 90S. HOWEVER...ANY CONVECTION THAT DEVELOPS WILL LIMIT HEATING...AND AT THIS TIME...STILL EXPECT TO SEE SOME SCATTERED SHOWERS OR THUNDERSTORMS DEVELOP BY MID AFTN. CURRENT POPS LOOK FINE FOR NOW WITH BETTER CHANCES OVER ERN PORTIONS OF THE AREA. NO UPDATE PLANNED FOR THIS MORNING. 24 PREV DISCUSSION... /ISSUED 546 AM CDT WED MAY 26 2010/ DISCUSSION... WATER VAPOR SATELLITE IMAGERY/UPPER AIR ANALYSIS SHOWED A MID/UPPER LOW OFF THE COAST OF THE CAROLINAS...A BROAD MEAN TROF OVER THE WESTERN CONUS...AND A MEAN RIDGE STRETCHING FROM THE GREAT LAKES TO THE NORTHWEST GULF COAST REGION. AT THE SFC...HIGH PRESSURE EXTENDS FROM THE OHIO RIVER VALLEY TO THE NORTHWEST GULF COAST REGION. ASCERTAINING CONVECTIVE POTENTIAL AND INITIATION TODAY IS THE PRIMARY NEAR TERM CHALLENGE...AND IT IS A DIFFICULT ONE. ACTIVITY YESTERDAY AFTERNOON AND EVENING APPEARS TO HAVE BEEN INITIATED/SUSTAINED VIA A COMBINATION OF OUTFLOW BOUNDARIES AND A SUBTLE VORT MAX THAT TRANSLATED INTO THE AREA FROM SOUTHERN TEXAS. THIS FEATURE IS STILL EVIDENT ON WATER VAPOR IMAGERY OVER SOUTH CENTRAL AND SE LOUISIANA...BUT SHOULD BE EAST OF US AND A NON-FACTOR BY THIS AFTERNOON. THERE IS ANOTHER APPARENT FEATURE JUST CROSSING THE RIO GRANDE INTO SOUTH CENTRAL TEXAS...WHICH MAY SERVE AS ONE TRIGGER WHILE PERTURBATIONS RIDING AROUND THE MID/UPPER LOW TO THE EAST AND/OR OUTFLOW BOUNDARIES SERVE AS OTHERS. AREA FORECAST SOUNDINGS INDICATE MODEST INSTABILITY...LITTLE INHIBITION...AND DEEP MOISTURE WILL BE IN PLACE BY THIS AFTERNOON...SO ANY OF THE ABOVE MENTIONED LIFTING MECHANISMS WOULD BE SUFFICIENT TO GET CONVECTION GOING. IN TERMS OF CONVECTIVE CHARACTERISTICS...RELATIVELY SLOW MOVING...SHORT LIVED...AND OUTFLOW DOMINANT CELLS ARE EXPECTED. BEYOND TODAY...THE MEAN RIDGE IS FORECAST TO RETROGRADE WESTWARD AND AMPLIFY...WHILE A DEEP MEAN TROF DEVELOPS OVER THE EASTERN CONUS. FELT FAIRLY GOOD ABOUT LEAVING SMALL POPS IN THE FORECAST THURSDAY AND FRIDAY...AS MODELS LEAVE DECENT MOISTURE IN PLACE AND CONTINUE TO SHOW SUBTLE PIECES OF ENERGY TRANSLATING THROUGH THE NORTHERLY FLOW ALOFT. ON SATURDAY...A MORE SIGNIFICANT SHORTWAVE...ACCOMPANIED BY A 40-50KT JET MAX...IS FORECAST TO DROP INTO THE NORTH CENTRAL GULF COAST REGION. ON THE PLUS SIDE...IN COMBINATION WITH A JET MAX TRANSLATING THROUGH THE SUBTROPICAL JET TO THE SOUTH...THIS WILL RESULT IN GENERALLY FAVORABLE JET SUPPORT FOR CONVECTION. ON THE NEGATIVE SIDE...THE NAM AND THE GLOBAL MODELS SHOW MUCH DRIER AIR WRAPPING INTO THE AREA. THE ECMWF IS LESS AGGRESSIVE WITH THE DRY AIR...BUT EVEN IT IS FAIRLY PALTRY WITH THE QPF IT GENERATES. FOR THE TIME BEING...HAVE LEFT A SLIGHT CHANCE IN THE FORECAST...THOUGH THIS COULD PROVE GENEROUS. NO SIGNIFICANT MODIFICATIONS TO THE SUNDAY THROUGH TUESDAY FORECAST WERE MADE...THOUGH THAT MAY CHANGE SHOULD THE ECMWF JUMP ON BOARD WITH THE DRIER SOLUTION IMPLIED BY THE NAM AND SHOWN BY THE GFS. MARINE... LIGHT AND VARIABLE WINDS...AND RELATIVELY CALM SEAS...ARE EXPECTED OVER THE COASTAL WATERS THROUGH THE WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... KLCH 90 70 91 70 92 / 30 30 20 20 20 KBPT 90 69 91 71 93 / 20 20 20 20 20 KAEX 91 68 92 69 92 / 40 30 20 20 20 KLFT 89 70 91 72 91 / 40 30 20 20 20 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. &&
Hazardous weather outlook, May 26, 6:04 AM CDT, 8 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 604 AM CDT WED MAY 26 2010 LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-271115- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- CAMERON-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-TYLER-JASPER- NEWTON-HARDIN-JEFFERSON-ORANGE- 604 AM CDT WED MAY 26 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING BRIEF HEAVY RAINFALL AND GUSTY WINDS. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EACH DAY...MAINLY DURING THE AFTERNOON AND EVENING HOURS. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ430-432-435-450-452-455-470-472-475-271115- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM- 604 AM CDT WED MAY 26 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT LIGHT AND VARIABLE WINDS WITH ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY LIGHT AND VARIABLE WINDS WITH ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. 13
In the hours before
Special weather statement, May 26, 1:58 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 158 PM CDT WED MAY 26 2010 TXZ182-262000- NEWTON TX- 158 PM CDT WED MAY 26 2010 ...SIGNIFICANT WEATHER ADVISORY FOR NEWTON COUNTY UNTIL 300 PM CDT... AT 155 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 6 MILES SOUTH OF NEWTON...MOVING SOUTH AT 10 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... BLEAKWOOD BY 245 PM CDT... TROUT CREEK AND OLD SALEM BY 300 PM CDT... PEA SIZE HAIL IS LIKELY WITH THIS STORM. YOU ARE ENCOURAGED TO MONITOR THE WEATHER CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS IF A WARNING IS ISSUED. WIND GUSTS OF 40 MPH ARE POSSIBLE WITH THIS STORM. THIS COULD BLOW SOME BRANCHES DOWN AND CAUSE ISOLATED POWER OUTAGES. YOU ARE ENCOURAGED TO MONITOR THE WEATHER CLOSELY AND BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED. FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL WITH RATES BETWEEN 1 AND 2 INCHES PER HOUR WILL ALSO BE POSSIBLE WITH THIS STORM. RUA
Special weather statement, May 26, 2:02 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 202 PM CDT WED MAY 26 2010 LAZ027-262000- VERNON LA- 202 PM CDT WED MAY 26 2010 ...SIGNIFICANT WEATHER ADVISORY FOR VERNON PARISH UNTIL 300 PM CDT... AT 200 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 3 MILES SOUTH OF NEW LLANO...MOVING SOUTH AT 10 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... PICKERING AND FORT POLK BY 220 PM CDT... ROSEPINE BY 300 PM CDT... PEA SIZE HAIL IS LIKELY WITH THIS STORM. YOU ARE ENCOURAGED TO MONITOR THE WEATHER CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS IF A WARNING IS ISSUED. WIND GUSTS OF 40 MPH ARE POSSIBLE WITH THIS STORM. THIS COULD BLOW SOME BRANCHES DOWN AND CAUSE ISOLATED POWER OUTAGES. YOU ARE ENCOURAGED TO MONITOR THE WEATHER CLOSELY AND BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED. FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL WITH RATES BETWEEN 1 AND 2 INCHES PER HOUR WILL ALSO BE POSSIBLE WITH THIS STORM. RUA
Special weather statement, May 26, 2:25 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 225 PM CDT WED MAY 26 2010 LAZ030-262030- BEAUREGARD LA- 225 PM CDT WED MAY 26 2010 ...SIGNIFICANT WEATHER ADVISORY FOR BEAUREGARD PARISH UNTIL 330 PM CDT... AT 220 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 5 MILES SOUTHWEST OF FIELDS...MOVING SOUTHWEST AT 10 MPH. THE STRONG THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF... ALONG HIGHWAY 12 BETWEEN FIELDS AND THE CALCASIEU PARISH LINE. MARBLE TO PENNY SIZE HAIL IS EXPECTED WITH THIS STORM. YOU ARE ENCOURAGED TO MONITOR THE WEATHER CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS IF A WARNING IS ISSUED. CONTINUOUS LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! REMEMBER...WHEN THUNDER ROARS...GO INDOORS. WIND GUSTS OF 50 MPH ARE POSSIBLE WITH THIS STORM. THIS COULD BLOW SOME BRANCHES DOWN AND CAUSE ISOLATED POWER OUTAGES. YOU ARE ENCOURAGED TO MONITOR THE WEATHER CLOSELY AND BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED. RUA
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 4:30 PM CDT | Severe Thunderstorm Warning | LCH | Calcasieu, Cameron, Jefferson Davis | 45 min |
| May 26, 4:35 PM CDT | Severe Thunderstorm Warning | LCH | Lafayette, Vermilion | 25 min |
| May 26, 4:58 PM CDT | Severe Thunderstorm Warning | LCH | Acadia | 62 min |
| May 26, 6:24 PM CDT | Special Marine Warning | LCH | 51 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.